MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P12.5-80B305
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a revision procedure occurred due to the nail being damaged surrounding the male-female junction site.The revision procedure was completed with no adverse consequences to the patient.
 
Event or Problem Description
It was reported that a revision procedure occurred due to the nail being damaged surrounding the male-female junction site.The revision procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The investigation revealed that a precice antegrade femur piriformis straight nail, 12.5mm x 305mm, appeared to have damage around the male-female junction site.The damage was believed to have occurred 2-weeks post-op, but the reporter cannot confirm this.It was reported that a revision procedure was completed with no adverse consequences to the patient.The nail was received by globus medical for investigation.A visual inspection was performed that confirmed that the nail had an approximate 7.5mm crack in the housing tube at the male-female junction.Additionally, one-half of the anti-rotation lug was missing while the other half remained in the housing tube.Functional testing was not performed as the missing anti-rotation lug would not allow the nail to properly function.The iqc inspection report for the lot of housing tube and anti-rotation lug used for the nail was reviewed, and the housing tube met all required specifications per the engineering drawing.Based on provided information, no event in particular had occurred which could have led to the nail breaking.However, based on the type of breakage observed, it is possible that the nail broke due to stress generated from weight bearing activities.A bending moment is created when weight bearing loads are placed on the distraction rod, causing stress along the housing tube portion where the crown is seated.The wall of the housing tube is thinnest at this location, causing a crack in the tube when enough stress is applied to that location.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key21894440
Report Number3006179046-2025-00110
Device Sequence Number19715505
Product Code HSB
UDI-Device Identifier00812258020347
UDI-Public00812258020347
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B305
Device Lot Number4042501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown